Alert archive / New York / River Flood Warnings in 2012

River Flood Warning 1, NWS Binghamton, NY

May 15, 2012Delaware County, Sullivan County, New York

NWS Binghamton, NY issued this river flood warning at May 15, 2012, 2:17 PM EDT for Delaware County, Sullivan County, New York. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
May 15, 2012, 2:17 PM EDT (18:17 UTC)
Expired
May 15, 2012, 11:02 PM EDT
In force
9 hr
Issued by
NWS Binghamton, NY
Flood severity
Minor

Counties Delaware County, NY, Sullivan County, NY

The radar

The Binghamton radar (KBGM), 96 km from the middle of the area, began a volume at 18:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Beaver Kill at Cooks Falls (CKFN6). The gauge peaked at 12.04 ft at May 15, 2012, 5:00 PM EDT.

actionminormoderate5101505/1505/1605/17
Action stage
8 ft
Minor stage
10 ft
Moderate stage
16 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 01420500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

970 
WGUS41 KBGM 151817
FLWBGM
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
217 PM EDT TUE MAY 15 2012

...THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN NEW YORK... 

  BEAVER KILL NEAR COOKS FALLS AFFECTING DELAWARE AND SULLIVAN 
  COUNTIES
PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

DO NOT DRIVE OVER FLOODED ROADS OR BRIDGES...

STAY TUNED TO NOAA WEATHER RADIO...THE OFFICIAL VOICE OF THE NATIONAL
WEATHER SERVICE...FOR LATER DEVELOPMENTS...

FOR FURTHER RIVER AND WEATHER INFORMATION YOU CAN VISIT OUR WEBSITE 
AT WEATHER.GOV/BGM

&&

NYC025-105-160617-
/O.NEW.KBGM.FL.W.0001.120515T1817Z-120516T1403Z/
/CKFN6.1.ER.120515T1755Z.120516T0000Z.120516T0203Z.NO/
217 PM EDT TUE MAY 15 2012

THE NATIONAL WEATHER SERVICE IN BINGHAMTON NEW YORK HAS ISSUED A 

* FLOOD WARNING FOR 
  THE BEAVER KILL NEAR COOKS FALLS.
* UNTIL LATE THIS EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  2:00 PM TUESDAY THE STAGE WAS 10.1 FEET. 
* FLOOD STAGE IS 10.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* IMPACT...AT 10.0 FEET...MINOR FLOODING BEGINS TO IMPACT LOW LYING AREAS OF THE 
FLOOD PLAIN NEAR THE RIVER. 

$$

&&
             FLD  OBSERVED                FORECAST
LOCATION     STG  STG  DAY TIME  WED  THU  THU  THU  FRI
  COOKS FALL  10  10.1 TUE 02 PM    6.1    4.3    4.1
2 follow-up statements
345 
WGUS81 KBGM 152023
FLSBGM
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
423 PM EDT TUE MAY 15 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NEW 
YORK...
 
  BEAVER KILL NEAR COOKS FALLS AFFECTING DELAWARE AND SULLIVAN 
  COUNTIES 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

DO NOT DRIVE OVER FLOODED ROADS OR BRIDGES...

STAY TUNED TO NOAA WEATHER RADIO...THE OFFICIAL VOICE OF THE NATIONAL
WEATHER SERVICE...FOR LATER DEVELOPMENTS...

FOR FURTHER RIVER AND WEATHER INFORMATION YOU CAN VISIT OUR WEBSITE 
AT WEATHER.GOV/BGM

&&

NYC025-105-160823-
/O.EXT.KBGM.FL.W.0001.000000T0000Z-120516T1715Z/
/CKFN6.1.ER.120515T1755Z.120516T0000Z.120516T0515Z.NO/
423 PM EDT TUE MAY 15 2012

THE FLOOD WARNING CONTINUES FOR
  THE BEAVER KILL NEAR COOKS FALLS.
* AT  4:15 PM TUESDAY THE STAGE WAS 12.1 FEET AND RISING. 
* FLOOD STAGE IS 10.0 FEET. 
* MINOR FLOODING IS OCCURRING AND WILL CONTINUE.
* FORECAST...THE RIVER WILL CREST BETWEEN 13.0 AND 13.5 FEET AROUND 8 PM TONIGHT, THEN 
  FALL BELOW FLOOD STAGE AFTER MIDNIGHT.
* IMPACTS...FLOODING OF LOW LAND AGRICULTURAL AREAS IN THE FLOOD PLAIN NEAR THE RIVER 
  WILL CONTINUE.

$$

&&
             FLD  OBSERVED              FORECAST
LOCATION     STG  STG  DAY TIME     WED    THU    FRI
COOKS FALLS   10  12.1 TUE 04 PM    7.5    5.6    5.1
222 
WGUS81 KBGM 160302
FLSBGM
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1102 PM EDT TUE MAY 15 2012

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN NEW 
YORK...
 
  BEAVER KILL NEAR COOKS FALLS AFFECTING DELAWARE AND SULLIVAN 
  COUNTIES

STAY TUNED TO NOAA WEATHER RADIO...THE OFFICIAL VOICE OF THE NATIONAL
WEATHER SERVICE...FOR LATER DEVELOPMENTS...

FOR FURTHER RIVER AND WEATHER INFORMATION YOU CAN VISIT OUR WEBSITE 
AT WEATHER.GOV/BGM

&&

NYC025-105-160332-
/O.CAN.KBGM.FL.W.0001.000000T0000Z-120516T1715Z/
/CKFN6.1.ER.120515T1755Z.120515T2045Z.120516T0125Z.NO/
1102 PM EDT TUE MAY 15 2012

THE FLOOD WARNING IS CANCELLED FOR
  THE BEAVER KILL NEAR COOKS FALLS.
* AT 10:00 PM TUESDAY THE STAGE WAS 9.8 FEET. 
* FLOOD STAGE IS 10.0 FEET. 
* FELL BELOW FLOOD STAGE AT  9:25 PM TUESDAY.
* FORECAST...AFTER CRESTING EARLIER THIS EVENING AROUND 12.3 FEET...THE RIVER 
  IS NOW BELOW FLOOD STAGE AND WILL CONTINUE TO FALL TO 5.5 FEET BY THURSDAY 
  MORNING.


$$

&&
             FLD  OBSERVED                FORECAST
LOCATION     STG  STG  DAY TIME  WED  THU  THU  THU  FRI
  COOKS FALL  10   9.8 TUE 10 PM    5.5    4.6    4.5

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this river flood warning went out at May 15, 2:09 PM EDT, 8 minutes earlier.

Area forecast discussion, May 15, 2:09 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
209 PM EDT TUE MAY 15 2012

.SYNOPSIS...
SHOWERS WILL DIMINISH THIS EVENING...THEN GENERALLY FAIR WEATHER
IS EXPECTED TONIGHT. A COLD FRONT WILL MOVE THROUGH CENTRAL NEW
YORK AND NORTHEAST PENNSYLVANIA ON WEDNESDAY...WITH A CHANCE OF
SHOWERS OR THUNDERSTORMS. HIGH PRESSURE WILL BUILD INTO THE REGION
FOR THE REMAINDER OF THE WORK WEEK WITH FAIR WEATHER AND PLEASANT
TEMPERATURES.

&&

.NEAR TERM /THROUGH TONIGHT/...
STEADIER RAIN EXITING ERN ZONES. CLD SHIELD ASSCD WITH THE RAIN
ALSO MOVG OUT LEAVING PARTLY CLOUDY SKIES ACRS THE REMAINDER OF
THE FCST AREA. LATEST ANYLS SHOW LI'S ARND -2/-3 OR CNTRD OVER
THE FINGER LAKES AND CNTRL SRN TIER...WHERE SCT -SHRA/-TSRA ARE
PSBL FOR THE REMAINDER OF THE AFTN. THIS ACTIVITY SHUD DIMINSH BY
SUNSET...AND IF IT DVLPS DON'T XPCT IT TO WORK INTO ERN ZONES AS
THESE AREAS WILL NOT BE AS UNTSTABLE AS AREAS TO THE WEST WHICH
RECEIVED MORE SUNSHINE. OTRW GNRLY FAIR WX XPCTD FOR THE OVRNGT
HRS...ALTHO PATCHY VLY FOG LIKELY.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
CDFNT PASSING TMRW WILL BE LACKING IN MSTR BUT A STRONG S/WV WILL
ACCOMPANY IT. WIND FIELDS ARE MARGINALLY SUPPORTIVE OF SVR WITH
FLOW AT 700MB APRCHNG 30 KTS AND 0-6 KM BULK SHEAR FCST TO BE IN
THE 40-50 KT RNG. FCST CAPES IN THE 800-1000 J/KG RNG FROM THE
NAM...BUT GFS ONLY SHOWING 200-300 WITH BRN'S SUGGESTING
CONVECTION MAY HAVE A TUFF TIME OVERCOMING THE WIND FIELD. IN
ADDN...SFC TD'S WILL BE FALLING DURING THE DAY...NOT A GOOD SVR WX
SIGNATURE. STILL...GIVEN THE DYNAMICS CAN'T RULE OUT THE ISOLD SVR
(PRBLY A WIND PRODUCER) ON WED AFTN...PRIMARILY EAST OF THE RT 81
CORRIDOR WHERE FNTL TIMING WILL BE MORE FVRBL. SPC INDICATED THEY
ARE GOING TO UPGRADE TO SLGT RISK FOR TMRW...FOR NOW WILL JUST
INDICATE POTNL FOR ISOLD SVR IN THE HWO AND WAIT A BIT BEFORE
ADDING ANY ENHANCED WORDING TO THE GRIDS/ZONES GIVEN THE
UNCERTAINTY.

AFTER FROPA...HI PRES BUILDS INTO THE RGN FROM THE GTLAKES...TO BE CNTRD
OVR NY BY FRI. MDLS SUGGEST PSBLTY OF SOME MID/HI CLDS (CONVECTIVE
DEBRIS) MOVG INTO THE RGN FROM ACTIVITY OVER THE GTLAKES...SO
PARTLY SUNNY/MAINLY CLEAR LOOKS GOOD FOR THESE PDS. MOS GDNC IN THE
BALLPARK.

&&

.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
RDG BLDG OVER THE GREAT LAKES AND NE US DOMINATES THE LONG TERM
PD. SUBTLE DFRNCS IN THE PSN OF THE RDG BY THE MODELS ALLOW FOR
SOME MINOR DAY TO DAY FCST DFRNCS FOR THE PD. IN GNRL...THE ECMWF
KEEPS THE UPR RIDGE ORIENTED DIRECTLY OVER THE FCST AREA KEEPING
THE WEAK TROF OVER THE WRN LAKES FROM AFFECTING THE AREA...WHILE
THE GFS POSITIONS THE RDG LINE FURTHER SOUTH ALLOWING FOR SOME
SHRT WV ENERGY TO TRIGGER SCT SHWRS AND TRWS...ESP LATE IN THE PD.
ALSO...GFS ALLOWS SOMEWHAT WRMR AIR INTO THE FCST AREA ON A SLY
FLOW...THEREBY KEEPING TEMPS A BIT HIER. FOR THE PD...GNRLY USED
HPC GUID ALTHOUGH DID SOME ADJUSTMENTS TWRDS THE GFS SOLN BY
BUMPING UP TEMPS AND ADDING SOME VERY LOW CHANCE AND SLGT CHANCE
POS AT THE ENDS OF THE PD. IN GNRL THOUGH...PD WILL BE DRY AND
WARM AND A MARKED CONTRAST FROM THE FIRST PART OF THE WEEK.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
UPR WV SLOWLY PULLING NE AND RAIN COMING TO AN END. DRIER IS WRKG IN
BEHIND THE RAIN AND SHD SLOWLY RAISE CIGS AND VSBY TO VFR LVLS THIS
AFTN. SFC HIPRES LATE TNGT WILL BRING CLRG SKIES...BUT WITH LGT
WIND SHALLOW FOG IS XPCTD LATE. DFCLT FCST ON CONDS AS FOG SHD BE
VERY PTCHY...BUT MOST TERMINALS SHD XPCT SOME BRIEF IFR CONDS
LATE...ENDING QUICKLY AS DRY AIR AND BRIGHT SUN ABV MIX OUT THE
FOG.

STRONGER COLD FNT APRCHS LATE IN THE TAF PD AND COULD BRING SOME
SHWRS AND TRWS IN THE NORTH AND WEST BEFORE THE END OF THE PD.

.OUTLOOK...

WED AFTN...MAINLY VFR...WDLY SCT AFTN -TSRA...WITH MVFR PSBL.

THU/FRI/SAT/SUN...VFR...XCPT LATE NGT VLY FOG AFFECTING KELM.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.

&&

LONG TERM...DGM
AVIATION...DGM/HEDEN
Hazardous weather outlook, May 15, 3:58 AM EDT, 10 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
358 AM EDT TUE MAY 15 2012

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-160800-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-
NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
358 AM EDT TUE MAY 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

River Flood Warnings in New York, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.